Alert archive / Texas / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm warning at Dec 31, 2014, 4:27 AM CST for 10 counties in Texas. It took effect at Dec 31, 2014, 8:07 AM CST. It was in force for 28 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 31, 2014, 4:27 AM CST (10:27 UTC)
- In effect from
- Dec 31, 2014, 8:07 AM CST
- Expired
- Jan 1, 2015, 12:00 PM CST
- In force
- 28 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX
The radar
The Austin/San Antonio radar (KEWX), 131 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 11:30 AM CST | FREEZING DRIZZLE | Mountain Home, TX | ACCIDENTS BEING REPORTED ON HWY 41 AND I-10 DUE TO ICY CONDITIONS. |
| Dec 31, 11:34 AM CST | FREEZING DRIZZLE | Comstock, TX | HWY 90 IS CLOSED AT THE PECOS RIVER BRIDGE NEAR COMSTOCK DUE TO ICE ON THE ROADWAY |
| Dec 31, 7:00 PM CST | FREEZING RAIN 0 | 3 W Hunt, TX | ICE ACCUMULATING ON BRIDGES AND OVERPASSES ON FM1340 |
| Dec 31, 8:07 PM CST | FREEZING DRIZZLE | Leakey, TX | LIGHT ICE ACCUMULATIONS ON PARKED VEHICLES. |
| Dec 31, 8:10 PM CST | FREEZING RAIN 0 | 2 S Camp Verde, TX | ICY BRIDGES AND OVERPASSES ON SH 173 BETWEEN KERRVILLE AND BANDERA. |
| Jan 1, 7:00 AM CST | FREEZING RAIN 0.13 | 8 Wnw Johnson City, TX | 31 DEGREES WITH ICE ON TREES...FENCES...AND CAR. ICE IS ONE SIXTEENTH TO ONE EIGHTH AN INCH THICK. |
| Jan 1, 10:30 AM CST | FREEZING DRIZZLE | Fredericksburg, TX | ROADWAYS ARE SLICK BUT PASSABLE. THIN LAYER OF ICE FORMING ON TREES AND OTHER EXPOSED SURFANCES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS44 KEWX 311027 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 AM CST WED DEC 31 2014 ...FREEZING RAIN LIKELY TO OCCUR ACROSS THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY LATE THIS NEW YEARS EVE INTO NEW YEARS DAY... .A SHALLOW...COLD...ARCTIC AIR-MASS WILL REMAIN OVER SOUTH CENTRAL TEXAS TODAY THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE HILL COUNTRY THIS EVENING INTO THE LATE MORNING HOURS OF NEW YEARS DAY. THERE IS A GOOD CHANCE THAT LIGHT ICE ACCUMULATIONS WILL DEVELOP...MAINLY ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A FEW AREAS COULD SEE BANDS OF SLEET MIX IN WITH THE RAIN AND PRODUCE LOCALLY HIGHER AMOUNTS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. TXZ171-172-183>190-312200- /O.UPG.KEWX.WS.A.0002.150101T0000Z-150101T1800Z/ /O.NEW.KEWX.WS.W.0003.150101T0000Z-150101T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 427 AM CST WED DEC 31 2014 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...6 PM THIS EVENING THROUGH MIDDAY THURSDAY (NEW YEARS DAY) * MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS THE HILL COUNTRY. * ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$
4 follow-up statements
689 WWUS44 KEWX 311404 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 804 AM CST WED DEC 31 2014 ...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING OF NEW YEARS DAY... .A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE ACCUMULATIONS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. TXZ171-172-183>190-312215- /O.CON.KEWX.WS.W.0003.150101T0000Z-150101T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 804 AM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY). * MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS THE HILL COUNTRY. * ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$
520 WWUS44 KEWX 311407 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 807 AM CST WED DEC 31 2014 ...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING OF NEW YEARS DAY... .A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE ACCUMULATIONS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. TXZ171-172-183>190-312300- /O.EXT.KEWX.WS.W.0003.141231T1407Z-150101T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 807 AM CST WED DEC 31 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY). * MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS THE HILL COUNTRY. * ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$
298 WWUS44 KEWX 311615 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1015 AM CST WED DEC 31 2014 ...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING OF NEW YEARS DAY... .A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE ACCUMULATIONS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. TXZ171-172-183>190-010015- /O.CON.KEWX.WS.W.0003.000000T0000Z-150101T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 1015 AM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY). * MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS THE HILL COUNTRY. * ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-191-192-202>206-010015- /O.NEW.KEWX.WW.Y.0010.150101T0600Z-150101T1800Z/ WILLIAMSON-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS 1015 AM CST WED DEC 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER WEATHER ADVISORY FOR AREAS WEST OF THE I35 CORRIDOR IN CLOSE PROXIMITY TO THE EDWARDS PLATEAU...SPECIFICALLY ALONG AND NORTHWEST OF A LINE FROM BRACKETVILLE...TO LAGUNA...TO HELOTES...TO WIMBERLEY...TO LAGO VISTA...TO LIBERTY HILL. THE ADVISORY WILL BE IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING...MIDNIGHT TONIGHT THROUGH TOMORROW MORNING. (NEW YEARS DAY) * MAIN IMPACT...PATCHY SLICK SPOTS ON AREA ROADWAYS DUE TO MINOR SLEET AND ICE ACCUMULATIONS SPECIFICALLY IN CLOSE PROXIMITY TO THE EDWARDS PLATEAU. * WHILE ACCUMULATIONS ARE EXPECTED TO BE MINOR...A VERY LIGHT GLAZING OF ICE ON EXPOSED SURFACES...SIDEWALKS...AND LIGHTLY TRAVELLED ROADWAYS MAY RESULT IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS. THIS AREA OF CONCERN IS NOT EXPECTED TO IMPACT METRO AREAS OF SAN ANTONIO OR AUSTIN BUT COULD POTENTIALLY IMPACT TRAVELLERS COMING FROM THOSE METRO AREAS AND TRAVELLING TOWARDS NORTHERN AND WESTERN RURAL LOCATIONS IN THOSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
390 WWUS44 KEWX 312359 AAA WSWEWX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 PM CST WED DEC 31 2014 ...FREEZING RAIN AND FREEZING DRIZZLE EXPECTED THIS EVENING THROUGH THE MORNING OF NEW YEARS DAY... .A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH CENTRAL TEXAS...AND WILL REMAIN IN PLACE OVERNIGHT AND THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE HAVE OCCURRED PERIODICALLY THROUGH THE MORNING AND AFTERNOON HOURS IN VAL VERDE...EDWARDS AND PORTIONS OF KERR AND GILLESPIE COUNTIES CAUSING DANGEROUS TRAVEL CONDITIONS. THESE CONDITIONS ARE EXPECTED TO FURTHER DECLINE OVERNIGHT AS COLD TEMPERATURES REMAIN IN PLACE AND ANOTHER ROUND OF PRECIPITATION WILL AFFECT THE REGION. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS WILL DEVELOP LATE THIS EVENING INTO MID MORNING THURSDAY ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD BE LESS THAN ONE TENTH OF AN INCH. HOWEVER...ANY AREAS OF SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE ACCUMULATIONS OF AROUND TWO TENTHS OF AN INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. GIVEN THAT SOME AREAS ON THE HIGHER PLATEAU DID NOT RISE ABOVE FREEZING TODAY COULD RESULT IN SOME NON-ELEVATED ROADWAYS TO BECOME TREACHEROUS AS WELL. TXZ171-172-183>190-010800- /O.CON.KEWX.WS.W.0003.000000T0000Z-150101T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 559 PM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING... NOW THROUGH NOON THURSDAY WITH MAIN IMPACTS MIDNIGHT TO 10 AM THURSDAY (NEW YEARS DAY). * MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS THE HILL COUNTRY AND MAKE TRAVEL DANGEROUS. EVEN SOME NON- ELEVATED ROADWAYS MAY EXPERIENCE SOME LIGHT ACCUMULATION DUE TO THE COLD TEMPERATURES IN HIGHER TERRAIN. * ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS TO TWO TENTHS OF AN INCH ACROSS THE NORTHWESTERN HILL COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-191-192-202>206-010800- /O.CON.KEWX.WW.Y.0010.150101T0600Z-150101T1800Z/ WILLIAMSON-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS 559 PM CST WED DEC 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...MIDNIGHT TONIGHT THROUGH MID THURSDAY MORNING. (NEW YEARS DAY) * MAIN IMPACT...PATCHY SLICK SPOTS ON AREA ROADWAYS DUE TO MINOR SLEET AND ICE ACCUMULATIONS SPECIFICALLY IN CLOSE PROXIMITY TO THE EDWARDS PLATEAU. * WHILE ACCUMULATIONS ARE EXPECTED TO BE MINOR...A VERY LIGHT GLAZING OF ICE ON EXPOSED SURFACES...SIDEWALKS...AND LIGHTLY TRAVELED ROADWAYS MAY RESULT IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS. THIS AREA OF CONCERN IS NOT EXPECTED TO IMPACT METRO AREAS OF SAN ANTONIO OR AUSTIN BUT COULD POTENTIALLY IMPACT TRAVELERS COMING FROM THOSE METRO AREAS AND TRAVELING TOWARDS NORTHERN AND WESTERN RURAL LOCATIONS IN THOSE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALLEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 4:09 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 31, 4:09 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 AM CST WED DEC 31 2014 .SHORT TERM (TODAY THROUGH THURSDAY)... RADAR INDICATIONS SUGGEST MORNING DRIZZLE HAS BEEN LIGHT OVER THE NORTHERN TIER OF COUNTIES...ALTHOUGH THERE IS A SMALL DEGREE OF UNCERTAINTY GIVEN THE DFX RADAR OUTAGE. UNDER THE EWX COVERAGE SOME AREAS AROUND SAN ANTONIO ARE SHOWING SIGNS OF WET ROADS...BUT THE BREEZY AND DRY CONDITIONS ARE KEEPING NEW BRAUNFELS MOSTLY DRY AND WOULD EXPECT THE SAME FOR AREAS OF CENTRAL TX. THE DRY AIR ADVECTION AND LIGHT EVAPORATIVE COOLING INFLUENCES SHOULD UNFORTUNATELY RESULT IN A FEW HOURS OF FREEZING TEMPERATURES OVER THE HILL COUNTRY AND THE SOUTHERN EDWARDS PLATEAU. WITH THE MAJORITY OF MODEL DATA SHOWING ONLY A TRACE OR FEW HUNDREDTHS OF AN INCH THROUGH 00Z THURSDAY OVER THE AREAS EXPECTED TO SEE FREEZING TEMPS...WILL CONTINUE TO MONITOR AND HANDLE WITH SPS WORDING AS WE CONCENTRATE ON THE MORE IMPORTANT LATER PERIODS. BY LATE AFTERNOON/EARLY EVENING SPC SREF TOOLS SHOW A HIGH PROBABILITY OF FREEZING RAIN OR DRIZZLE TO IMPACT THE EDWARDS PLATEAU CONTINUING INTO THURSDAY MORNING...WHICH IS IN GOOD AGREEMENT WITH THE SHALLOW INVERSIONS SEEN IN MODEL SOUNDING DATA. FINER RES MODELS SHOW QPF VALUES INCREASING TOWARD 06Z...WITH HIGHEST PRECIP POTENTIAL FARTHER NORTH OF WEST CENTRAL TX. THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY COUNTIES WOULD LIKELY SEE ICE ACCUMULATION SUFFICIENT FOR LIGHT ACCUMULATIONS AT LEAST ON BRIDGES AND OVERPASSES. IT IS POSSIBLE THAT WESTERN PARTS OF WILLIAMSON...TRAVIS...HAYS...AND COMAL COUNTIES COULD HOLD ON TO FREEZING TEMPS AND PICK UP LIGHT ACCUMULATIONS AS WELL. HOWEVER...THE MODEL RUN-TO-RUN TRENDS REFLECT A MORE MODIFIED LAYER AND TEMPERATURES HAVING A HARDER TIME FALLING TO THE FREEZING MARK. WILL UPGRADE THE WINTER STORM WATCH TO A WARNING FOR THE TIME AND AREA SET FORTH IN THE PREVIOUSLY ISSUED WATCH. EXPECTED ACCUMULATIONS ARE STILL MAINLY 1/10 INCH OR LESS...BUT SOME LIGHT SLEET IS POSSIBLE...WHICH COULD ADD TO LOCALIZED ACCUMULATIONS. IN ANY EVENT...TRAVEL IMPACTS COULD BE SEVERE WITH ICING OVER THE HILLY TERRAIN. THE WARM ADVECTION PATTERN SHOULD MODIFY THE AIR OVER ALL AREAS BY LATE THURSDAY MORNING WITH TRAVEL IMPACTS TO IMPROVE BY NOON. NO BREAKS IN THE CLOUDS ARE EXPECTED...AND A COLD LIGHT RAIN SHOULD CONTINUE FOR THE REST OF THE NEW YEARS DAY. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... AN UPPER LOW THE WEST WILL FINALLY BECOME INFLUENTIAL OVER SOUTH CENTRAL TX BY THURSDAY NIGHT WITH THE LIFT LAYER POSSIBLY BECOMING DEEP ENOUGH TO PRODUCE AN ISOLATED THUNDERSTORM OR TWO. ISENTROPIC LIFT IS EXPECTED TO BE THE PRIMARY MECHANISM...SO WILL CONTINUE WITH MAINLY SHOWERS INTO SATURDAY MORNING WHEN THE UPPER LOW FINALLY EJECTS NORTHEAST. ALTHOUGH SOME FAIR SKIES ARE EXPECTED LATE SATURDAY INTO SUNDAY...A COLD FRONT REINFORCES THE COOL PATTERN SUNDAY MORNING AND ANOTHER COLD AIR SURGE EXPECTED EARLY NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 40 35 40 37 44 / 20 40 60 80 70 AUSTIN BERGSTROM INTL AIRPORT 40 35 41 36 45 / 20 40 60 80 70 NEW BRAUNFELS MUNI AIRPORT 41 36 42 39 47 / 30 40 60 80 70 BURNET MUNI AIRPORT 37 31 38 35 42 / 20 50 70 80 70 DEL RIO INTL AIRPORT 40 36 44 41 51 / 40 50 30 40 30 GEORGETOWN MUNI AIRPORT 39 33 39 35 42 / 20 40 70 80 70 HONDO MUNI AIRPORT 41 34 42 39 49 / 30 40 50 70 50 SAN MARCOS MUNI AIRPORT 40 35 40 38 45 / 20 40 60 80 70 LA GRANGE - FAYETTE REGIONAL 44 38 43 40 48 / 20 30 60 70 70 SAN ANTONIO INTL AIRPORT 41 36 42 39 47 / 30 40 60 80 60 STINSON MUNI AIRPORT 42 37 43 40 49 / 30 30 50 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS... GILLESPIE...KENDALL...KERR...LLANO...REAL...VAL VERDE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...18
Hazardous weather outlook, Dec 30, 2:35 PM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CST TUE DEC 30 2014 TXZ171-172-183>190-312045- LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- 235 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. COLD ARCTIC AIR WILL FILTER INTO SOUTH CENTRAL TEXAS TONIGHT WHICH WILL CAUSE TEMPERATURES TO FALL TO AT OR BELOW FREEZING ON THE EDWARDS PLATEAU. LIGHT FREEZING RAIN AND DRIZZLE WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM PANDALE...TO VANCE...TO KERRVILLE...TO BURNET. ICE ACCUMULATIONS ARE EXPECTED TO BE MINIMAL IF ANY. HOWEVER...EXERCISING CAUTION ON AREA BRIDGES AND OVERPASSES WOULD BE PRUDENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH NOON THURSDAY. COLD ARCTIC AIR COUPLED WITH UPPER LEVEL LIFTING WILL BRING A CHANCE FOR LIGHT FREEZING RAIN WITH SOME SLEET MIXED IN BEGINNING WEDNESDAY NIGHT AND LASTING THROUGH NOON THURSDAY. ICE ACCUMULATIONS OF UP TO A FEW HUNDREDTHS OF AN INCH WILL BE POSSIBLE RESULTING IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADWAYS...BRIDGES AND OVERPASSES. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID DAY THURSDAY WHERE CONDITIONS WILL THEN IMPROVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF ICE ACCUMULATIONS OCCUR. TXZ173-191>194-202>209-217>225-228-312045- WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 235 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD ARCTIC AIR MASS WILL CAUSE TEMPERATURES TO FALL INTO THE MID 30S ON THURSDAY MORNING. ADDITIONALLY...A MOIST UPPER LEVEL SYSTEM WILL BRING RAIN INTO THE FORECAST THURSDAY MORNING. SINCE TEMPERATURES ARE EXPECTED TO ONLY FALL INTO THE MID 30S...NO WINTERY PRECIPITATION IS EXPECTED. ALL RAIN SHOULD FALL AS LIQUID AND BE NON FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.